U.S. doctors online nowAsk doctors free
Parkersburg, WV
A 50-year-old female asked:

treating melasma with retin a and vitamin c,would it be best to shave off the fine hairs so the treatment works better, any opinions tyvm?

1 doctor answer1 doctor weighed in
Dr. Susan Rhoads
Family Medicine 38 years experience
Won't help: You need a bleaching agent to decrease discoloration, like hydroxyquinone. Z. Obagi, MD, was the 1st to develop an effective prescription program esp. for hyperpigmentation (dark spots). His program is now generic (Dermesse, is 1 of the equivalent programs), which makes it far more affordable. See dermatologist, plastic surgeon, or doctor who does some aesthetic medicine for best/fastest results
Dr. Susan Rhoads
Family Medicine 38 years experience
Provided original answer
The program uses hydroxyquinone, and Retin-A (to speed response) but the hydroxyquinone is essential. Vit. C may or may not help and can make some people's skin worse (increase of superficial veins)
Aug 11, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 30-year-old member asked:
1 doctor answer3 doctors weighed in
A 37-year-old female asked:
1 doctor answer2 doctors weighed in
A 42-year-old female asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Nov 9, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.